Toxic drug alert: Quesnel

Press Release

March 24, 2023

Northern Health & First Nations Health Authority

Health Alert

There has been an increase in overdose events in the community of Quesnel linked to three different colored substances: purple, multicolor, and bright blue. The reported substances are being sold as ‘down’, with the bright blue variant being the most potent. These substances are highly toxic and induce severe and prolonged sedation, memory loss, and are more challenging to reverse. Overdoses are happening when the substance is smoked and injected.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Don’t use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • Don’t mix drugs or mix drugs with alcohol
  • Test a small amount first and go slow
  • Use in an OPS if possible (see Quesnel locations listed below)
  • Access fentanyl drug checking where available (OPS sites)
  • Call 9-1-1 or your local emergency number right away if someone overdoses

Local overdose prevention sites (OPS)

  • CSUN, 3-445 Anderson Dr., Quesnel
    Friday to Wednesday, 4 pm to 10 pm
  • Quesnel Specialized Services, 395 Elliott St., Quesnel
    Monday to Friday, 11 am to 7 pm (excluding holidays)

Alert expires: April 7, 2023

IHT5

NationTalk Partners & Sponsors Learn More